Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
I have been wearing gas permeable contacts for years. I lost one of my gas permeable contacts and for two days I had to wear my back-up pair. My back-up pair had a much weaker prescription and I did not see very well with them. Everything looked blurry and out of focus. After those two days I started developing massive headaches and was worried I was causing damage to my eyes by wearing the old prescription. My question is, did wearing my old prescription for those two days cause any permanent damage to my eyes? Did the muscles get overstressed due to the poor vision I had while wearing them? If so, are these effects permanent?
Wearing the wrong prescription is very unlikely to cause any temporary or permanent damage to the eyes. It can, however, cause symptoms which are called asthenopia and include blurry vision, headache, nausea, eye pain, brow ache and others. These symptoms should resolve when you get your correct prescription.
Answered by: Gary Hirshfield, MD
Have a question that hasn't been answered yet? Ask it!
Answered: Nov 02, 2012
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.